MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refw1235 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "catheter is "fish mouthing" on insertion and preventing the catheter from being inserted into the vein.The catheter material softens on insertion and causing the catheter tip to widen "fish mouth".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of defective powerglide pro devices was confirmed.Four 18 ga x 10 cm powerglide pro devices were returned for evaluation.The devices were returned with their needle covers and catheters present over the needles.The first two samples contained blood residue over the needle, catheter, and housing.The guidewires on the first two samples were also found to be bunched within the housing.The third and fourth samples did not appear to contain blood residue and no apparent issues with the guidewire were noted.Both the needle bevel and the distal catheter tip were microscopically inspected on each returned sample.The edges of the catheter tip were observed to be somewhat rough and appeared to contain a slight bulge in the material.The characteristics of the catheter tips are consistent with the samples containing blood residue and the samples which appear to be unused.The rough edges in the catheter transition tip are a likely contributing factor to a difficult insertion; therefore, the complaint is confirmed.Bd is working closely with the manufacturing facility to prevent reoccurrence of the reported event.
 
Event or Problem Description
It was reported "catheter is "fish mouthing" on insertion and preventing the catheter from being inserted into the vein.The catheter material softens on insertion and causing the catheter tip to widen "fish mouth".10/10/2022 - four samples were returned for evaluation.This report addresses the first device.

Brand Name
PG PRO 18G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13979784
Report Number3006260740-2022-01113
Device Sequence Number17496116
Product Code FOZ
UDI-Device Identifier00801741110511
UDI-Public(01)00801741110511
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118100
Device Lot NumberREFW1235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown